Texas, 2018

Hail and Damaging Winds in Texas, April 6, 2018

April 6, 2018 · NWS SHV · 24 events in 10 counties and zones

A warm front lifted north across much of East Texas and Southwest Arkansas by the afternoon hours on April 6th, with very warm, humid, and unstable air having spread in place across much of the Ark-La-Tex during the afternoon and evening hours. In addition to the surface based instability in place, very cold temperatures in the mid and upper level of the atmosphere resulted in very steep lapse…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A warm front lifted north across much of East Texas and Southwest Arkansas by the afternoon hours on April 6th, with very warm, humid, and unstable air having spread in place across much of the Ark-La-Tex during the afternoon and evening hours. In addition to the surface based instability in place, very cold temperatures in the mid and upper level of the atmosphere resulted in very steep lapse rates further enhancing instability, with strong wind shear present in advance of a strong cold front which entered the Southern Plains during the afternoon ahead of a strong upper level trough of low pressure. Scattered to numerous showers and thunderstorms developed along and just in advance of the cold front, many of which became severe producing large hail and damaging winds. These storms steadily marched east out of East Texas during the evening hours with the passage of the cold front and upper trough.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 6, 11:36 AM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 6, 11:36 AM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1236 PM CDT Fri Apr 6 2018

.AVIATION...
Scattered -SHRA/-TSRA were noted well north of ktxk early this
afternoon with a few -SHRA hovering near ktxk. This is the first
round of what is to come later this afternoon, once a potent cold
front moves south and provides a focus for severe thunderstorms.
All sites will be impacted by rather gusty variable wind speeds
/20-25 kts sustained with higher gusts/ and moderate to heavy
rainfall /with thunder/ and thus have tried to time the onset at
each terminal with this TAF package. With that said, ktxk and keld
will experience the precipitation first /later this afternoon/,
followed by kshv late this afternoon/early this evening, and it
will impact klfk this evening. Can not rule out hail and will of
course amend as necessary. In addition, while monitoring trends
will see if an AWW for kshv will also be warranted. Once the
rainfall has ended at each terminal, the VFR-MVFR CIGS will
deteriorate to MVFR-IFR and will remain as such throughout the
remainder of the TAF period. Dense fog will be tough to develop as
wind speeds will stay up overnight, though a few terminals may
have a brief period of relatively light winds that could allow VFR
fog to develop. Computer models hint at northerly wind speeds
increase into the 15-20 mph sustained range aoa sunrise tomorrow
at all sites, thus possibly causing cross-wind issues for east-
west runways.

&&

.PREV DISCUSSION... /issued 1200 PM CDT Fri Apr 6 2018/

DISCUSSION...
Warm front continues to push farther north up along I-30 late this
morning, now encompassing a good majority of our region. South of
the front, temperatures are mainly in the upper 60s and lower 70s
with dew points in the mid to upper 60s. Looking at water vapor
imagery, the next shortwave in a series of upper disturbances is
beginning to enter our region from the west and will further
enhance the ongoing convection across our northern zones in SE OK
and SW AR. So far, this activity has been rather tame but expect
that to change going into this afternoon with the advancing
shortwave interacting with the warmer air advecting northward
along the warm frontal zone. Looking farther out into the late
afternoon and early evening, much of our region will in the warm
sector ahead of the approaching cold front to our north with the
threat of severe weather increasing sharply with destabilization
and shear profiles becoming more favorable for rapidly developing
storms along the cold front. The other concern is any storms that
manage to develop in the warm sector and the potential threat of
large hail and tornadoes that would certainly be possible in any
discrete cells. The threat should evolve into a primary damaging
wind event going into the evening as storms are expected to form
into a linear complex between I-30 and I-20 as the front shifts
southward through the evening toward midnight. So for this update,
have made minor adjustments to POPs and temperatures just to align
with current trends. Also included heavy rain potential along with
the severe threat wording. Otherwise, no other changes are needed
at this time. Updated text products have already been issued. /19/

PREV DISCUSSION... /issued 642 AM CDT Fri Apr 6 2018/

AVIATION...
South winds to increase to around 10 to 15 knots with higher gusts
today ahead of strong thunderstorms that will move across the
terminal forecast sites between 06/21Z and 07/01Z. -TSRA
conditions to prevail across most terminal sites through around
07/04Z with lingering -RA conditions expected through around
07/06Z. Winds to become northerly across area terminals overnight,
increasing to around 10 to 15 knots. Otherwise, MVFR ceilings
today to become IFR this evening and tonight. /05/

PREV DISCUSSION... /issued 449 AM CDT Fri Apr 6 2018/

DISCUSSION...
First of several upper impulses already beginning to move ovhd
this morning, generating some sct convection that seems to be
mostly focused along and n of a warm front located from near
Paris to El Dorado. Warm sector airmass to continue to experience
WAA/moisture advection throughout today, as low level winds
increase. Some sites, particularly our wrn-most counties of E TX,
will likely see some gusty winds today as mixing commences. May
even see a few isold sites reach Lake Wind Advisory criteria, but
latest blends /which usually do pretty well/ indicate that they
should remain confined to a small area and for a short amount of
time. Therefore, have opted not to issue attm.

Bigger story for today will be in the convection department, as
strengthening/advancing cold front interacts with lift generated
by series of shortwaves. Convection this morning likely to grow
into a more widespread area along and n of the warm front,
gradually intensifying as the cold front begins to move sewd late
this aftn/evening. Most of our severe risk will be with the line
of storms along the cold front, with damaging winds and some large
hail our primary threats. Veering wind profiles, particularly in
the lowest levels, will support at least an isold threat of
tornadoes embedded in the line. Considerably more uncertainty
exists with regard to any convection that is able to develop ahead
of the cold front. This will be strongly dependent upon some of
the stratus mixing out enough to get differential sfc heating
and/or upon cooling aloft to help overcome the cap this aftn, and
would have the greatest chances to occur over portions of E TX
where wind speeds aloft are greater. Suffice it to say that if we
are able to get a few storms rooted in the sfc layer, they would
quickly become severe with very large hail likely and tornadoes
possible. The window for such occurrences will be narrow and will
close with the loss of daytime heating, as the front/line of
strong convection continues swd during the evening and overnight
hours. Although post-frontal convection will continue into the
daytime hours Saturday, risk for severe storms will likely
diminish prior to sunrise as strongest upper dynamics progress ewd
along with the cold front.

Unseasonably cold airmass and lingering cloud cover/shwrs in the
wake of the front will leave our temps unable to escape the 50s at
most sites, and clearing skies/settling high pressure will allow
for our overnight temps to get quite chilly. Some of our nrn areas
may even see freezing temps by early Sunday morning, although attm
it appears that this will be an isold occurrence.

Model trends for the remainder of the weekend into early next week
continue to keep the sfc ridge around longer, thus delaying
moisture return ahead of our next storm system. Thus, models
have continued to trend on the dry side with our next cold front
set to drift swd across our region late Sunday into Monday. This
boundary may linger across our srn areas, keeping some slgt chances
for sct convection in before another cold front/shortwave scour
any remaining moisture Tuesday, keeping our area dry through the
end of the pd. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  52  39  67 / 100  20   0  10
MLU  44  50  37  64 / 100  30   0  10
DEQ  39  53  33  63 /  80  20   0  10
TXK  41  51  36  62 /  90  20   0  10
ELD  38  49  33  64 /  90  20   0  10
TYR  46  52  40  67 /  80  20   0  10
GGG  45  52  39  66 / 100  20   0  10
LFK  56  56  42  70 /  80  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/19/12
Hazardous weather outlook, Apr 6, 11:03 AM CST, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1203 PM CDT Fri Apr 6 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1203 PM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will gradually become more widespread and increase
in intensity across our northern areas early this afternoon, with
a few damaging wind gusts possible. The threat for severe storms
will increase significantly as we move into the mid to late
afternoon and evening hours, as a cold front brings these storms
southward across the entire region. Damaging winds and large hail
will be the primary threats, but a few tornadoes and even some
localized flooding cannot be ruled out. The threat for severe
storms will gradually diminish during the overnight hours, as the
cold front moves away from our area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed by late this
afternoon through this evening.

19

In the hours before

Special weather statement, Apr 6, 1:38 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
238 PM CDT FRI APR 6 2018

ARZ061-062000-
Nevada AR-
238 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 300
PM CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 15 miles southeast of Prescott, moving northeast at 45
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rosston, Willisville, Bluff City, White Oak Lake State Park, Cale,
Mount Moriah, Young, Morris, Laneburg, Waterloo and Reader.

LAT...LON 3382 9320 3380 9318 3382 9314 3379 9313
      3378 9310 3355 9311 3348 9326 3370 9346
      3383 9323
TIME...MOT...LOC 1936Z 236DEG 39KT 3364 9320

FB
Special weather statement, Apr 6, 2:04 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
304 PM CDT FRI APR 6 2018

ARZ050-OKZ077-062030-
Sevier AR-McCurtain OK-
304 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER AND EAST
CENTRAL MCCURTAIN COUNTIES UNTIL 330 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Idabel, or 23 miles west of Horatio, moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
De Queen, Idabel, Broken Bow, Gillham, Eagletown, Holly Creek,
Cerrogordo, Goodwater, Geneva, West Line, Oak Hill and West Otis.

LAT...LON 3419 9447 3419 9418 3402 9420 3393 9446
      3394 9447 3394 9448 3393 9448 3383 9477
      3400 9491 3427 9447
TIME...MOT...LOC 2003Z 246DEG 26KT 3395 9476

FB
Special weather statement, Apr 6, 2:24 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
324 PM CDT FRI APR 6 2018

OKZ077-TXZ096-062100-
McCurtain OK-Red River TX-
324 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 400 PM CDT...

At 323 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Idabel, or 22 miles north of Clarksville, moving
northeast at 30 mph.

Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.

Locations impacted include...
Clarksville, Idabel, Bagwell, Manchester, Valliant, Detroit,
Millerton, Garvin, Farmers Hill, Negley, Harris, Woodland, Redland,
Silver City, Kanawha, Kiomatia, Albion and Bryarly.

A tornado watch remains in effect until 1100 PM CDT for northeastern
Texas.

LAT...LON 3388 9531 3388 9528 3391 9528 3389 9527
      3389 9525 3393 9525 3396 9523 3394 9516
      3400 9515 3404 9494 3373 9470 3351 9531
TIME...MOT...LOC 2023Z 245DEG 24KT 3393 9499

FB
Special weather statement, Apr 6, 2:38 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
338 PM CDT FRI APR 6 2018

ARZ050-059-OKZ077-062115-
Sevier AR-Little River AR-McCurtain OK-
338 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...WEST
CENTRAL SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 415 PM
CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Idabel, or 24 miles northeast of Clarksville, moving east at 30 mph.

Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.

Locations impacted include...
De Queen, Horatio, Foreman, Idabel, Broken Bow, Winthrop, Arkinda,
Haworth, Bokhoma, Eagletown, Moon, Cerrogordo, Goodwater, Shinewell,
Wallace, Tom, Holly Creek, America, West Line and Oak Hill.

LAT...LON 3372 9469 3404 9494 3409 9435 3363 9433
TIME...MOT...LOC 2037Z 277DEG 27KT 3393 9489

FB
Special weather statement, Apr 6, 2:39 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
339 PM CDT FRI APR 6 2018

ARZ061-062100-
Nevada AR-
339 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NEVADA COUNTY UNTIL
400 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluff City, or 14 miles southeast of Prescott, moving east at 50 mph.

Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.

Locations impacted include...
Rosston, Bluff City, White Oak Lake State Park, Cale, Morris and
Reader.

LAT...LON 3379 9313 3378 9310 3362 9311 3358 9326
      3373 9337 3381 9317 3381 9315 3382 9314
TIME...MOT...LOC 2039Z 253DEG 41KT 3371 9316

FB
Special weather statement, Apr 6, 3:10 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
410 PM CDT FRI APR 6 2018

ARZ050-051-059>061-062200-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Nevada AR-
410 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LITTLE RIVER...
NORTHERN HEMPSTEAD...SOUTHEASTERN SEVIER...SOUTHEASTERN HOWARD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 500 PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or near Mineral Springs, moving east at 45 mph.

Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.

Locations impacted include...
Nashville, Prescott, Mineral Springs, Blevins, Tollette, Washington,
Ben Lomond, Corinth, Saratoga, McCaskill, Ozan, Bright Star, Boughton
and Browntown.

LAT...LON 3401 9382 3401 9375 3398 9368 3398 9365
      3396 9362 3395 9353 3396 9347 3395 9342
      3396 9339 3395 9337 3390 9330 3387 9330
      3384 9328 3370 9403 3387 9412 3408 9382
TIME...MOT...LOC 2109Z 249DEG 41KT 3382 9399

FB

The radar

The Shreveport radar (KSHV), 126 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

16 hail, 8 thunderstorm wind. Local standard time, as filed.

Hail, Bowie

When
April 6, 3:17 PM CST
Where
Bowie County, 3.09 mi W of Siloam
Measured
1.75 in hail
Reported by
Public
Coordinates
33.367, -94.633

Golf ball size hail fell off of Exit 186 on Interstate 30 about 3 miles east of Dalby Springs.

Thunderstorm Wind, Red River

When
April 6, 3:52 PM CST
Where
Red River County, 4.88 mi SW of Johntown
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.379, -95.239

Trees were blown down along County Road 1100 southwest of Bogota.

Thunderstorm Wind, Cass

When
April 6, 3:52 PM CST
Where
Cass County, 2.43 mi NE of Boon Hall
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.108, -94.454

A small pine tree was uprooted along FM 1399 near County Road 2616 southeast of Marietta. Other large limbs were downed along FM 1399 as well.

Hail, Cass

When
April 6, 4:05 PM CST
Where
Cass County, 2.16 mi NE of Hughes Spgs
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.025, -94.578

Quarter size hail fell northeast of Hughes Springs.

Thunderstorm Wind, Cass

When
April 6, 4:12 PM CST
Where
Cass County, 3.06 mi NW of Fairview
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.983, -94.415

Several trees were uprooted along County Road 1619 near and south of Highway 155 just southwest of Linden.

Hail, Cass

When
April 6, 4:15 PM CST
Where
Cass County, 3.02 mi W of Linden
Measured
1 in hail
Reported by
Public
Coordinates
33.012, -94.381

Quarter size hail fell on the west side of Linden.

Thunderstorm Wind, Titus

When
April 6, 4:18 PM CST
Where
Titus County, 0.85 mi NE of Mt Pleasant
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.180, -94.971

A trained spotter estimated 60 mph wind gusts on the north side of Mount Pleasant.

Hail, Cass

When
April 6, 4:25 PM CST
Where
Cass County, 0.58 mi NE of Lanier
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.936, -94.373

Golfball size hail fell several miles south of Linden.

Hail, Cass

When
April 6, 4:35 PM CST
Where
Cass County, 0.95 mi N of Kildare
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.944, -94.249

Golfball size hail fell in the Kildare community.

Hail, Harrison

When
April 6, 5:05 PM CST
Where
Harrison County, 2.16 mi NW of Marshall Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
32.542, -94.327

Half dollar size hail fell just east of Downtown Marshall.

Hail, Harrison

When
April 6, 5:05 PM CST
Where
Harrison County, 1.49 mi NE of Marshall
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.544, -94.350

Golfball size hail fell in Marshall.

Thunderstorm Wind, Marion

When
April 6, 5:15 PM CST
Where
Marion County, 0.59 mi ENE of Jefferson
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.753, -94.341

Several trees were blown down near and along FM 134 just south of Jefferson.

Hail, Harrison

When
April 6, 5:30 PM CST
Where
Harrison County, 1.46 mi S of Crossroads
Measured
1.75 in hail
Reported by
Public
Coordinates
32.429, -94.232

Golfball size hail fell in the Crossroads community.

Hail, Harrison

When
April 6, 5:30 PM CST
Where
Harrison County, 3.2 mi SSE of Crossroads
Measured
2.75 in hail
Reported by
Public
Coordinates
32.405, -94.216

Golfball to Baseball size hail fell on Woodley Road between the Crossroads and Elysian Fields communities.

Hail, Harrison

When
April 6, 5:40 PM CST
Where
Harrison County, 1.75 mi W of Walkers Mill
Measured
1.75 in hail
Reported by
CoCoRaHS
Coordinates
32.581, -94.580

Golfball size hail fell on Winding Way north of Hallsville. Report via CoCoRaHS from a retired NWS Employee.

Hail, Harrison

When
April 6, 5:50 PM CST
Where
Harrison County, 2.18 mi SSE of Longview Hgts
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.470, -94.670

Half dollar size hail fell on Loop 281 just east of Longview.

Hail, Harrison

When
April 6, 5:50 PM CST
Where
Harrison County, 1.33 mi N of Longview Hgts
Measured
1.75 in hail
Reported by
Public
Coordinates
32.519, -94.684

Golfball size hail fell just northeast of Longview.

Hail, Harrison

When
April 6, 5:50 PM CST
Where
Harrison County, 0.63 mi S of Marshall
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
32.521, -94.370

Half dollar size hail fell in Marshall.

Hail, Panola

When
April 6, 6:45 PM CST
Where
Panola County, 1.38 mi N of Carthage
Measured
1 in hail
Reported by
Social Media
Coordinates
32.170, -94.350

Quarter size hail fell in Carthage. Report from Facebook.

Hail, Shelby

When
April 6, 7:25 PM CST
Where
Shelby County, 1.42 mi N of Tenaha
Measured
2 in hail
Reported by
Social Media
Coordinates
31.950, -94.245

A picture posted to Twitter showed large hail slightly larger than golfballs that fell in Tenaha.

Hail, Shelby

When
April 6, 7:25 PM CST
Where
Shelby County, 1.82 mi NE of Tenaha
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.950, -94.229

Quarter size hail fell just east of Tenaha.

Thunderstorm Wind, Smith

When
April 6, 8:11 PM CST
Where
Smith County, 4.42 mi SSW of Whitehouse
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.175, -95.258

A tree was blown down along FM 344 just west of FM 756.

Thunderstorm Wind, Angelina

When
April 6, 10:30 PM CST
Where
Angelina County, 1.27 mi WNW of Huntington
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.284, -94.601

Trees were blown down along Highway 69 northwest of Huntington.

Thunderstorm Wind, Angelina

When
April 6, 11:00 PM CST
Where
Angelina County, 0.78 mi SE of Herty
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.343, -94.690

A roof was blown off of a building at the Al Meyer Ford dealership in East Lufkin, which contributed to a partial collapse of an exterior wall. Several trees were also blown down in the area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 742592, 742594, 742951, 742597, 742950, 742598, 742600, 742601, 742602, 742605, 742608, 742603, 742613, 742616, 742622, 742626, 742628, 742639, 742645, 742655, 742662, 742665, 742656, 742660.